MAUDE Adverse Event Report: ARTHREX, INC. BROACH, PEGGED GLENOID; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BROACH, PEGGED GLENOID; MANUAL INSTR, GENERAL SURGICAL
Model Number BROACH, PEGGED GLENOID
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/28/2024, it was reported by a sales representative via sems- (b)(4) that an ar-9233 guide broach back cap sheared from inner sleeve.The patient was not affected.This was discovered during a procedure, with no reported patient harm.Additional information was received on 7/2/2024: this event occurred while inside the patient, and all fragments were retrieved.The surgeon had already broached enough, and the instrument was broken upon final impaction, so it broke right when they finished with the ar-9233 guide broach.This was discovered during a total shoulder arthroplasty (eclipse/vaultlock) procedure on (b)(6)2024.There was no delay in the case, and it was completed successfully.Photos are attached of the complaint device.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-9233, guide broach, batch 121508, was received for investigation.Visual evaluation found that the anvil was broken off on the distal end and was not returned for investigation.Additionally, signs of wear and tear were visible throughout the device: the laser marks were faded, discoloration, oxidation and strike marks.The most likely cause is attributed to wear and tear due to repeated use of the device.

Brand Name
BROACH, PEGGED GLENOID
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19764007
Report Number1220246-2024-06799
Device Sequence Number8541796
Product Code MDM
UDI-Device Identifier00888867059443
UDI-Public00888867059443
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBROACH, PEGGED GLENOID
Device Catalogue NumberAR-9233
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown